MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Dyspnea (1816); Abdominal Distention (2601)
Date of Event 08/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G1: device manufacturer postal code: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced feeling full and difficulty breathing during dwell 1 of 2.The patient was connected to the homechoice claria at the time of the events.Renal therapy services (rts) assisted the patient to stop therapy and perform a manual drain.The patient reported they felt better after draining.It was reported the device drained 3928ml.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: the device was not received for evaluation; therefore, a device analysis could not be completed; however, review of the event history log files associated with homechoice claria cycler were reviewed.A review of the most recent therapy revealed the patient performed a manual drain of 3928ml after receiving 2200ml during fill 1 of 2.A review of the device programming revealed the programmed i-drain alarm (0ml) may have been set too low for the most recent treatment.Per the homechoice claria apd system patient at-home guide, the programmed minimum i-drain volume should be set to at least 70% to 95% of the programmed last fill volume.Based on the device log analysis, the probable cause of the reported event was determined to be the programmed minimum i-drain volume being set too low, use error.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
street 2
singapore
SN  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20273112
Report Number1416980-2024-05167
Device Sequence Number3470430
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463(11)230425
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown